Home Drink & Drugs

Dihydrocodiene withdrawal, any advice?

Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
Hi everyone, I am new to this so hope I have done it right..

I have been on Dihydrocodiene for probably 13 years now, and for the last 6 years at least I have been taking about double what I should've been, but I had no choice as it seemed the only way to stop the pain.. I suffer with osteo-athritis, in my spine, hip, knees and now my wrists... Bit of a bugger as I am only 42.
We recently moved away and I had to leave the doctor that I had been under for about 10 years, he knew that I wasn't just some junkie wanting a high and would prescribe me 224 x 30mg and 56 x 90mg(MR) tablets each month, (working out at approximately 400mg per day usually) and more often than not I would have to take the majority of them.
I had been under the pain clinic a few years before all this and tried every painkiller from Gabapentin to amitryptoline etc, and for me the DF118's (Dihydrocodiene) worked best... When I first saw my new G.P and explained that I was on so many and why, also that my old G.P had said that he was more than happy to discuss why I was on so many, the new one just refused to give me more than 240mg per day and would not ring the old G.P.. :banghead:
So I was just left to drop the tablets by a big amount per day, as it happens, I had a few extra ones from the days that I didn't take them all, but now they have stopped working altogether and last thursday the Doc told me to stop taking the DF118's, and put me on Diclofenac, Tramadol, Paracetamol and the Hydroxycloroquine that the Rheuamatologist put me on... Not a mention of withdrawl or what to expect..
Don't get me wrong, the painkillers are not too bad but since last Friday morning I have been very ill, it is now over a week and I am suffering from: shivers, sweats, clamminess, diarrhoea, stomach pains, nausea and a general feeling of being unwell and I really hope that it gets better soon....

I really wondered if anyone had any idea how long to expect this to last, I am pretty fed up with it, it is not just affecting me but my wife who has heart failure too... I am pretty pissed off :impissed: with the G.P not mentioning any of this but don't see the point in going back to them now, I am assuming it shouldn't last much longer....
What really annoys me is that if I had been a bloody smack-head junkie I would have been given all the help in the world..
This country is messed up!


Anybody else got any advise about this, how long it will last etc????

Would appreciate any advice at all.


Cheers

Comments

  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Hi TJT6768,

    This sounds like a nightmare. I wonder if it is worth contacting a drugs support helpline? There's a number of potentially useful ones on this link - some of which can also put you in touch with local support. I suggest this because the professionals at these charities may well have more specific information on withdrawal that they can give you - as you say, they are likely to have had experience with others who have been addicted to the drug in the past, for whatever reason.

    Its understandable that you are feeling that your GP was not fully open with you - but might also be worth visiting them again to explain the situation and see whether there was anything they could suggest to help make this process easier. Another option if you are not happy with your current GP might be to request to see a different GP in the practice.

    I've left this in Health and Wellbeing for the moment, but depending on the replies you receive, it might be worth moving it into the Drugs thread to see whether anyone there can give you further support.

    Hope you're feeling a bit better today.

    Fostress
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Thanks Fostress, appreciate it... Still feeling like crap to be honest, feel ok one minute then it comes on in waves... Not fun.
    I was thinking of putting this on the drugs section as well as here but don't quite know how to do it. Think I can figure it out, should be able to just start a new thread there and copy/paste above message I assume?
    I felt a little better yesterday and managed to eat something, but not today, can't really eat anything.

    Cheers for the reply though.

    T
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    I can move it across for you if you like, maybe worth leaving it here for a bit first though. It's probably better to do that than just start a repeat thread saying the same thing in drugs:)
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Spotted this in the drugs section.
    Your going through the same as heroin withdrawl.
    The good news is it won't kill you.
    As you already know ...it will be very unpleasant.
    Your new doctor is a thoughtless bastard.
    What codeine you do have should help lessen your suffering a bit.
    How long?
    You'll probably be suffering to some degree or other for about a month but it is worth it ....the amount of shit you've been taking won't have been doing you any good at all.
    After a month you should be feeling pretty good.
    Best of luck.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Thanks for the reply, at least it should end at some point eh?
    It's been ten days of hell....

    T
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    TJT6768 wrote: »
    Thanks for the reply, at least it should end at some point eh?
    It's been ten days of hell....

    T

    See if pain clinic will prsecribe sativex?
    Cannabis spray ...pain relif plus relaxent.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    TJT6768 asked me to move this into drugs :thumb:
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    See if pain clinic will prsecribe sativex?
    Cannabis spray ...pain relif plus relaxent.

    did i read you have been prescribed satixez, how is it? i couldnt think of anything better other than eating the real deal after a hard days training to help the knees, and shoulders
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Just wanted to give an update on things for those who posted replies etc on here for me.
    Well, the good news is that I am through the hell that was Dihydrocodiene withdrawal, it lasted about a month, was fucking horrible...
    Bad news is I now don't have good enough pain relief, the doctor has given me tramadol (8 a day) which I know can also be addictive, but them along with paracetamol, hydroxycloroquine and the injections at rheumatology ain't really doing that much for my pain.
    May ask about the sativex that morrocon mentioned.... I go to the pain clinic next week, can't come soon enough, was laid up all last week, couldn't bloody move, was in agony, from my back/hips down to my toes was just awful, felt like someone had hit me with a cricket bat!! Not good.
    I just want something that will ease the pain and that will enable me to live a partially normal life, I know I will never be right, they've told me that it will only get worse as the bones are deformed and it's that low down in my spine they won't operate, don't think I would let them if they wanted to, too much chance of it going wrong. As for my knees, I think they're gonna do another MRI scan and maybe remove the carteladge again.

    Anyway, main reason for writing this (apart from having a good old moan!! LOL) is to say to anyone that ends up in a situation similar to what I was in, that it does end, things will get better and the withdrawal is nasty but not everlasting!!!!! Keep your chin up and stay positive. And if your doctor wants you to just quit dihydrocodiene without cutting down first, tell them I said to piss off!!!!!!!!!!!!!!!! It ain't healthy!!!!!!!!!!!!!
    I hate my doc for what I went through.

    Right, enough ranting, my wrists are hurting now from all this typing!!



    T
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Spotted this in the drugs section.
    Your going through the same as heroin withdrawl.
    The good news is it won't kill you.
    As you already know ...it will be very unpleasant.
    Your new doctor is a thoughtless bastard.
    What codeine you do have should help lessen your suffering a bit.
    How long?
    You'll probably be suffering to some degree or other for about a month but it is worth it ....the amount of shit you've been taking won't have been doing you any good at all.
    After a month you should be feeling pretty good.
    Best of luck.

    this post is correct. the best way without too much discomfort would be a couple of tabs when you get up, a couple before bed and suffer the days. then reduce to ones and halfs etc, etc. you will feel much much better after. Your body tries to recover and will take all nutrients from every cell in your body. Lots of water, and a higher intake of fresh fruit, bananas, tomato juice and raw egg (to build your own antioxidant) will help. it has me. god bless mate, hope you nail it. Im on day seventeen of coming off methadone. its very hard, the as above, it cant kill us, so makes us stronger yes?
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    hey

    From what you have written about the medication you were on and the side effects of been withdrawn from them sounds like opiate withdrawel symptoms, you did mention that u were on a cocktale of pills for 6 years. go and see your doctor because i could be wrong.
    Take care mate
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Hey, don't forget to check the dates on threads before you post, this one is back from late 2010 so I'm going to close it now :)
This discussion has been closed.